MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS

ABBOTT MEDICAL AMPLATZER STEERABLE DELIVERY SHEATH; CATHETER, PERCUTANEOUS
Model Number ASDS-14F-075
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/09/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that on (b)(6)2023, a 14f amplatzer steerable delivery sheath was chosen for procedure.The patient was under general anesthesia during procedure.The sheath was prepared and connected to continuous flush prior to inserting into patient.The continuous flush was interrupted as there was not enough pressure on the fluid bag connected to the sheath.During manipulation of the device, there was an incidence of air ingression via the hemostasis valve of the steerable sheath.The hemostasis valve was temporarily closed, and air was seen in the loader of the device.No air was visualized in the patient.No aspiration was performed.The device was not replaced.There were no reported adverse patient consequences.The patient status was reported as stable.
 
Additional Manufacturer Narrative
An event of incidence of air ingression via the hemostasis valve was reported.It was also reported that the air was seen in the loader of device.A more comprehensive assessment could not be performed as the device was not returned for analysis.Based on the information received, the cause of the reported incident could not be conclusively determined.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.Please note that per instructions for use, "precautions: to prevent air ingress, maintain a continuous flush of saline to the flushing port throughout the procedure: the hemostasis valve in the closed position minimizes blood loss, but does not prevent air ingress." and "immediately connect the loader of the device to the sheath in a fluid-to-fluid fashion, according to the device¿s instructions for use.".

Brand Name
AMPLATZER STEERABLE DELIVERY SHEATH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG#3007113487
177 county road b east
st. paul MN 55117 1789
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key17213828
Report Number2135147-2023-02817
Device Sequence Number6176591
Product Code DQY
UDI-Device Identifier05415067036025
UDI-Public05415067036025
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K212026
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model NumberASDS-14F-075
Device Catalogue NumberASDS-14F-075
Device Lot Number8815423
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/09/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date06/27/2023
Supplement Report FDA Received Date08/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
2135147-6/8/23-001-R
Patient Sequence Number1
Patient Age66 YR
Patient SexMale